Duke Mathematical Journal

Sur une conjecture de Kato et Kuzumaki concernant les hypersurfaces de Fano

Olivier Wittenberg

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove that the field Qp and totally imaginary number fields satisfy the C11 property conjectured by Kato and Kuzumaki in 1986. In other words, if k denotes one of these fields and fk[x0,,xn] is a homogeneous polynomial of degree dn, every element of k may be written as a product of norms from finite extensions of k in which f possesses a nontrivial zero. We also establish Ax’s conjecture about perfect pseudoalgebraically closed fields for fields whose absolute Galois group is a pro-p-group.

Abstract

Nous montrons que le corps Qp et les corps de nombres totalement imaginaires vérifient la propriété C11 conjecturée par Kato et Kuzumaki en 1986. Autrement dit, si k est l’un de ces corps et fk[x0,,xn] est un polynôme homogène de degré dn, tout élément de k s’écrit comme produit de normes depuis des extensions finies de k dans lesquelles f admet un zéro non trivial. Nous établissons aussi la conjecture d’Ax sur les corps pseudo-algébriquement clos parfaits pour les corps dont le groupe de Galois absolu est un pro-p-groupe.

Article information

Source
Duke Math. J., Volume 164, Number 11 (2015), 2185-2211.

Dates
Received: 29 December 2013
Revised: 19 October 2014
First available in Project Euclid: 13 August 2015

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1439470582

Digital Object Identifier
doi:10.1215/00127094-3129488

Mathematical Reviews number (MathSciNet)
MR3385132

Zentralblatt MATH identifier
1348.11037

Subjects
Primary: 11E76: Forms of degree higher than two
Secondary: 11S70: $K$-theory of local fields [See also 19Fxx] 14G27: Other nonalgebraically closed ground fields 19F05: Generalized class field theory [See also 11G45]

Keywords
$C_{1}$ property propriété $C_{1}$ cohomological dimension dimension cohomologique $p$-adic fields corps $p$-adiques number fields corps de nombres

Citation

Wittenberg, Olivier. Sur une conjecture de Kato et Kuzumaki concernant les hypersurfaces de Fano. Duke Math. J. 164 (2015), no. 11, 2185--2211. doi:10.1215/00127094-3129488. https://projecteuclid.org/euclid.dmj/1439470582


Export citation

References

  • [1] J. Ax, Proof of some conjectures on cohomological dimension, Proc. Amer. Math. Soc. 16 (1965), 1214–1221.
  • [2] J. Ax, The elementary theory of finite fields, Ann. of Math. (2) 88 (1968), 239–271.
  • [3] P. Berthelot, “Quelques calculs de groupes $K$” dans Théorie des intersections et théorème de Riemann-Roch, Séminaire de Géométrie Algébrique du Bois-Marie (SGA 6), Lecture Notes in Math. 225, Springer, Berlin, 1971.
  • [4] A. Borel et J.-P. Serre, Le théorème de Riemann-Roch, Bull. Soc. Math. France 86 (1958), 97–136.
  • [5] S. Bosch, W. Lütkebohmert, et M. Raynaud, Néron Models, Ergeb. Math. Grenzgeb. (3), Springer, Berlin, 1990.
  • [6] A. Buium, Sur le nombre de Picard des revêtements doubles des surfaces algébriques, C. R. Math. Acad. Sci. Paris 296 (1983), 361–364.
  • [7] C. Chevalley, On algebraic group varieties, J. Math. Soc. Japan 6 (1954), 303–324.
  • [8] J.-L. Colliot-Thélène et D. A. Madore, Surfaces de del Pezzo sans point rationnel sur un corps de dimension cohomologique un, J. Inst. Math. Jussieu 3 (2004), 1–16.
  • [9] A. J. de Jong, Smoothness, semi-stability and alterations, Publ. Math. Inst. Hautes Études Sci. 83 (1996), 51–93.
  • [10] A. J. de Jong, Families of curves and alterations, Ann. Inst. Fourier (Grenoble) 47 (1997), 599–621.
  • [11] J. Denef, M. Jarden, et D. J. Lewis, On Ax-fields which are $C_{i}$, Q. J. Math. 34 (1983), 21–36.
  • [12] H. Esnault, M. Levine, et O. Wittenberg, Index of varieties over Henselian fields and Euler characteristic of coherent sheaves, à paraître dans J. Algebraic Geom., prépublication, arXiv:1207.1883v2 [math.AG].
  • [13] M. D. Fried et M. Jarden, Field Arithmetic, 3ème éd., Ergeb. Math. Grenzgeb. (3) 11, Springer, Berlin, 2008.
  • [14] P. Gille, La $R$-équivalence sur les groupes algébriques réductifs définis sur un corps global, Publ. Math. Inst. Hautes Études Sci. 86 (1997), 199–235.
  • [15] P. Gille et T. Szamuely, Central Simple Algebras and Galois Cohomology, Cambridge Stud. Adv. Math. 101, Cambridge Univ. Press, Cambridge, 2006.
  • [16] M. J. Greenberg, Rational points in Henselian discrete valuation rings, Publ. Math. Inst. Hautes Études Sci. 31 (1966), 59–64.
  • [17] A. Grothendieck et J. Dieudonné, Éléments de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas, I, Publ. Math. Inst. Hautes Études Sci. 20 (1964).
  • [18] A. Grothendieck et J. Dieudonné, Éléments de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas, II, Publ. Math. Inst. Hautes Études Sci. 24 (1965).
  • [19] A. Grothendieck et J. Dieudonné, Éléments de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas, IV, Publ. Math. Inst. Hautes Études Sci. 32 (1967).
  • [20] H. Hasse, Beweis eines Satzes und Widerlegung einer Vermutung über das allgemeine Normenrestsymbol, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II 1 (1931), 64–69.
  • [21] H. Hasse et O. Schilling, Die Normen aus einer normalen Divisionsalgebra über einem algebraischen Zahlkörper, J. Reine Angew. Math. 174 (1936), 248–252.
  • [22] L. Illusie, On Gabber’s refined uniformization, lectures at the University of Tokyo, Tokyo, Japan, Jan.–Feb. 2008, http://www.math.u-psud.fr/~illusie/refined_uniformization3.pdf (accessed 4 May 2015).
  • [23] N. Jacobson, Basic Algebra, I, 2nde éd., Freeman, New York, 1985.
  • [24] K. Kato, A generalization of local class field theory by using $K$-groups. II, J. Math. Sci. Univ. Tokyo 27 (1980), 603–683.
  • [25] K. Kato et T. Kuzumaki, The dimension of fields and algebraic $K$-theory, J. Number Theory 24 (1986), 229–244.
  • [26] K. Kato et S. Saito, Unramified class field theory of arithmetical surfaces, Ann. of Math. (2) 118 (1983), 241–275.
  • [27] N. M. Katz et B. Mazur, Arithmetic Moduli of Elliptic Curves, Ann. of Math Stud. 108, Princeton Univ. Press, Princeton, 1985.
  • [28] G. Kempf, F. Knudsen, D. Mumford, et B. Saint-Donat, Toroidal Embeddings, I, Lecture Notes in Math. 339, Springer, Berlin, 1973.
  • [29] M. Knebusch, Ein Satz über die Werte von quadratischen Formen über Körpern, Invent. Math. 12 (1971), 300–303.
  • [30] M. Kneser, Orthogonale Gruppen über algebraischen Zahlkörpern, J. Reine Angew. Math. 196 (1956), 213–220.
  • [31] J. Kollár, A conjecture of Ax and degenerations of Fano varieties, Israel J. Math. 162 (2007), 235–251.
  • [32] S. Lang, On quasi algebraic closure, Ann. of Math. (2) 55 (1952), 373–390.
  • [33] S. Lang et A. Weil, Number of points of varieties in finite fields, Amer. J. Math. 76 (1954), 819–827.
  • [34] J. Lipman, Desingularization of two-dimensional schemes, Ann. Math. (2) 107 (1978), 151–207.
  • [35] H. Maass, Beweis des Normensatzes in einfachen hyperkomplexen Systemen, Abh. Math. Semin. Univ. Hambg. 12 (1937), 64–69.
  • [36] A. S. Merkurjev, Simple algebras and quadratic forms (en russe), Izv. Ross. Akad. Nauk Ser. Mat. 55, no. 1 (1991), 218–224; traduction anglaise dans Izv. Math. 38, no. 1 (1992), 215–221.
  • [37] A. S. Merkurjev et A. A. Suslin, $K$-cohomology of Severi-Brauer varieties and the norm residue homomorphism (en russe), Izv. Ross. Akad. Nauk Ser. Mat. 46, no. 5 (1982), 1011–1046; traduction anglaise dans Izv. Math. 21, no. 2 (1983), 307–340.
  • [38] J. Milnor, Algebraic $K$-theory and quadratic forms, Invent. Math. 9 (1970), 318–344.
  • [39] J. Milnor, Introduction to Algebraic $K$-theory, Ann. of Math. Stud. 72, Princeton Univ. Press, Princeton, 1971.
  • [40] L. B. Nisnevič, On the number of points of an algebraic manifold in a prime finite field (en russe), Dokl. Akad. Nauk 99 (1954), 17–20.
  • [41] M. Rost, Durch Normengruppen definierte birationale Invarianten, C. R. Math. Acad. Sci. Paris 310 (1990), 189–192.
  • [42] J.-P. Serre, Corps locaux, 3ème éd., Hermann, Paris, 1968.
  • [43] J.-P. Serre, Cohomologie galoisienne, 5ème éd., Lecture Notes in Math. 5, Springer, Berlin, 1994.
  • [44] M. Temkin, Desingularization of quasi-excellent schemes in characteristic zero, Adv. Math. 219 (2008), 488–522.
  • [45] G. Terjanian, Un contre-exemple à une conjecture d’Artin, C. R. Math. Acad. Sci. Paris 262 (1966), art. ID A612.
  • [46] J. Wang, Equivariant resolution of singularities and semi-stable reduction in characteristic $0$, thèse de doctorat, Massachusetts Institute of Technology, Cambridge, Mass., 1997.